Idaho, 2004

Damaging Wind in Idaho, July 22, 2004

July 22, 2004 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 22, 3:00 AM MST, 12 hours 20 minutes earlier.

Area forecast discussion, Jul 22, 3:00 AM MST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
400 AM MDT THU JUL 22 2004

.DISCUSSION...
LATEST SAT IR LOOP SHOWING MID LEVEL CLOUDS ACROSS SOUTHERN FCST/A
THIS MORNING AND IN FACT RADAR SHOWS ISOL SHOWERS ALONG THE UTAH
BORDER. THIS ACTIVITY ASSOCIATED WITH A 5H S/WV SLIDING ALONG THE
BORDER. PER LATEST MESOETA THIS FEATURE SHOULD TRACK SE AND SHOULD
NOT BE A PROBLEM FOR FCST/A REMAINDER OF THE MORNING HOURS. LATEST
WX MAP SHOWS SPLIT FLOW ALONG THE COAST WITH NORTHERN BRANCH OF
WESTERLYS GRAZING FCST/A. A BAGGY TROF BECOMES STATIONED ACROSS ID
AS UPPER RIDGE BUILDS ALONG COAST NEXT SEVERAL DAYS. THUS EXPECT
CONVECTION TO BE CONFINED IN TWO AREAS: THE FIRST ACROSS THE UPPER
SNAKE HIGHLANDS (ZN19) WHERE CYCLONIC NW FLOW WILL ENHANCE UPSLOPE
FOR ISOL CONVECTION. THE OTHER AREA WILL BE ALONG THE SOUTHERN
BORDER WHERE LINGERING MOISTURE WILL INTERACT WITH SEVERAL S/WVS
SLIDING ALONG BORDER. RIDGE ALONG WEST COAST WILL SLIDE INLAND AND
BE STATIONED ACROSS ID ON SUNDAY. STILL EXPECT ISOL CONVECTION
ACROSS MTNS GIVEN FCST CAPE/MOISTURE. BY EARLY NEXT WEEK THE GFS IS
FCSTING AN UPPER LOW TO TRACK INLAND ALONG THE NW COAST. THIS
FEATURE WILL SLIDE BY TO OUR NORTH ON WEDNESDAY. SYSTEM IS FCST TO
BE TOO FAR NORTH FOR TO PRODUCE SIGNIFICANT PRECIP ACROSS AREA (ISOL
POPS FOR CENTRAL MTNS). MAY SEE AN INCREASE IN SFC WINDS HOWEVER.

WINTHER

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 22, 4:00 AM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU JUL 22 2004

IDZ017>023-031-032-231200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT THU JUL 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS.  THIS
INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 61 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bonneville

When
July 22, 3:20 PM MST to 3:35 PM MST
Where
Bonneville County, 12 mi WNW of Idaho Falls
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.550, -112.250

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414504.